I've just recently started birth control and I'm expecting my period in about a week. Lately I've been getting a clear black discharge with no blood and theres quite a bit, enough to wear pads. But I dont know what this substance is and its scaring me.. any ideas?
You should definitely ask your ob/gyn about this if it concerns you. That said, sometimes a blackish discharge is actually blood mixed with other normal components of the menstrual flow, like mucous and cells shed from the uterine lining. It looks black because it doesn't have oxygen in it anymore, and the oxygen is what makes blood look red. I know that when started taking the pill, the difference in the appearance of the menstrual flow was really striking--seldom the bright red I was used to, and much scanter and darker.
So, it *could* be a normal adjustment to your flow from the new birth control pills, which makes the flow slower and lighter, often, so that it *won't* be the reddish/pinkish you might be used to. Still, definitely worth asking your doctor about so that you know for sure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.